3 doctors weighed in:

If I am allergic to compazine, (prochlorperazine) are there other drugs I should avoid?

3 doctors weighed in
Dr. Robert Kwok
Pediatrics
1 doctor agrees

In brief: Some similar drugs

Prochlorperazine (compazine) is a phenothiazine type of drug.
Other phenothiazine drugs include: Promethazine (phenergan), Chlorpromazine (thorazine), Fluphenazine (prolixin), trifluoperazine (stelazine), etc... A person allergic to Compazine (prochlorperazine) may choose to avoid other drugs of the same type, but it is hard to predict which similar drug he will react to.

In brief: Some similar drugs

Prochlorperazine (compazine) is a phenothiazine type of drug.
Other phenothiazine drugs include: Promethazine (phenergan), Chlorpromazine (thorazine), Fluphenazine (prolixin), trifluoperazine (stelazine), etc... A person allergic to Compazine (prochlorperazine) may choose to avoid other drugs of the same type, but it is hard to predict which similar drug he will react to.
Dr. Robert Kwok
Dr. Robert Kwok
Thank
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology

In brief: Compazine (prochlorperazine)

Compazine (prochlorperazine) is an anti-nausea medication.
The only way to know if you might have a reaction is to try different anti-emetics. It also might depend on what you were treating with the Compazine (prochlorperazine) as it could have been a result of many things and not just the Compazine (prochlorperazine) when the reaction happened.

In brief: Compazine (prochlorperazine)

Compazine (prochlorperazine) is an anti-nausea medication.
The only way to know if you might have a reaction is to try different anti-emetics. It also might depend on what you were treating with the Compazine (prochlorperazine) as it could have been a result of many things and not just the Compazine (prochlorperazine) when the reaction happened.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified,
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors